MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY DELTA VALVE, BURR HOLE, PERFORMANCE LEVEL 1.0, 12 MM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY DELTA VALVE, BURR HOLE, PERFORMANCE LEVEL 1.0, 12 MM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 42832
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was unavailable for return.Therefore an evaluation of the device performance was not possible.A review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the device was being prepared to use in the patient, and during testing, it was noted to have a perforation in the chamber.
 
Additional Manufacturer Narrative
The returned valve was patent.The valve met the requirements for siphon, reflux, and preimplantation testing.The valve did not meet requirements for pressure-flow and leak testing due to a tear in the top of the delta chamber.It is unknown how or when this damage occurred.The instructions for use (ifu) that accompany the device caution that ¿improper use of instruments in the handling or implantation of shunt products may result in the cutting, slitting, crushing or breaking of components.¿ the ifu also caution that ¿care should be taken in handling the valves as silicone has a low cut and tear resistance.¿ a review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
DELTA VALVE, BURR HOLE, PERFORMANCE LEVEL 1.0, 12 MM
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6764296
Report Number2021898-2017-00421
Device Sequence Number19336285
Product Code JXG
UDI-Device Identifier00643169466845
UDI-Public00643169466845
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K934545
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue Number42832
Device Lot NumberE02782
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2017
Supplement Date Received by Manufacturer09/15/2017
Initial Report FDA Received Date08/03/2017
Supplement Report FDA Received Date10/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1